Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 29, 2006, 3:39 PM EDT for Onondaga County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2006, 3:39 PM EDT (19:39 UTC)
- Expired
- Jul 29, 2006, 4:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Onondaga County, NY
The radar
The Binghamton radar (KBGM), 91 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 2:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:10 PM EDT, 17 hours 29 minutes earlier.
Area forecast discussion, Jul 28, 10:10 PM EDT, 17 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1010 PM EDT FRI JUL 28 2006 .SHORT TERM (TNGT - SUN)... WEAK HIGH PRESSURE BUILDING INTO THE AREA BEHIND UL TROF WHICH PASSED EARLIER THIS EVENING. SKIES QUITE CLEAR WELL UPSTREAM OF NY/PA EXCEPT FOR SOME CONVECTIVE CI BLOW OFF. ACTIVITY NORTH OF WI NOT LIKELY TO REACH US BY MORNING AS ATMOS STABILIZES TONIGHT AND UL FEATURES DAMPEN INTO SLGT RIDGING. BACKED OFF ON SKY COVER PERCENTAGES IN THE GRIDS/ZFP WITH BULK OF NIGHT MAINLY CLEAR ASIDE FROM PASSING AC/CI...AND THEN LOW CLOUDS DVLPG WITH FOG FOR SOME AREAS. HAVE HIT THE FOG HARDER WITH DENSE WORDING IN OUR FAVORED RIVER VALLEY LOCATIONS...BUT WITH ALL THE RAIN ACROSS THE AREA ON FRIDAY... EVERYONE WILL SEE AT LEAST PATCHY COVERAGE. ANOTHER MUGGY NIGHT WITH LOW TEMPS ON TRACK FOR MID-UPR 60S. -JAB PREVIOUS DISCUSSION... TMRW LOOKS LIKE A PRETTY NICE DAY AFTER SOME ERLY MRNG FOG AND LOW CLDS, ALTHO VERY WARM AND HUMID CONDITIONS IN THE AFTN. LOW CHC POPS NRN ZONES FOR LATE TMRW AFTN AS MDLS SUGGEST ANOTHER WEAK S/WV APRCHNG THE RGN. SLGT CHC TO LOW CHC POPS FOR TMRW NGT INTO SUNDAY, AS ANY WAVES DIFFICULT TO TIME AT THIS RANGE. FOR NOW PLAYED HIGHEST CHC POPS DURING CLIMATLOCIALLY FAVORED TIMES - LATE AFTN/ERLY EVNG HRS - ALTHO SOME NOCTURNAL ACTIVITY IS PSBL GIVEN THIS NW FLOW PTRN. && .AVIATION (29/00Z TO 30/00Z)... CONDITIONS WILL START VFR THEN WIDESPREAD FOG IS EXPECTED TO DEVELOP BTW 06Z-09Z. AT KUCA/KSYR/KAVP/KBGM/KITH THE FOG WILL REDUCE FLIGHT CATEGORY TO MVFR WITH BRIEF IFR CONDITIONS POSSIBLE AT KBGM/KITH AROUND SUNRISE. AT KELM, DENSE FOG IS LIKELY AFTER 08Z WITH LIFR CONDITIONS. BY 14Z, CONDITIONS WILL BE BACK TO SCATTERED FAIR WX CUMULUS WITH A TREND TOWARD BROKEN SKIES DURING THE AFTERNOON. WINDS ON SATURDAY WILL BE WESTERLY 5 TO 10 KNOTS. RRM && .LONG TERM... AGAIN STAYED CLOSE TO HPC GUIDANCE. HOT WX WITH PSBL RECORD BREAKING HEAT MON-TUES. MEANDERING FNTL BNDRY WILL EVENTUALLY DROP S OF THE RG LATE IN THE PD WITH SOME RELIEF FROM THE HEAT, ALONG WITH A BETTER CHC FOR TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
Hazardous weather outlook, Jul 29, 1:00 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 100 PM EDT SAT JUL 29 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-300645- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 100 PM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE INTO NORTHERN NY FROM SOUTHERN ONTARIO THIS AFTERNOON AND TONIGHT. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH THE POSSIBILITY OF HAIL AND DAMAGING WINDS. STORMS LATER TONIGHT WILL NEED TO BE WATCHED FOR THE POSSIBILITY OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS POSSIBLE IN THE NEXT FEW HOURS. ALL SPOTTERS ARE ENCOURAGED TO FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. WATSON
In the hours before
Special weather statement, Jul 29, 12:36 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1236 PM EDT SAT JUL 29 2006 NYZ009-016>018-036-037-291900- MADISON-NORTHERN ONEIDA-ONONDAGA-SENECA-SOUTHERN CAYUGA- SOUTHERN ONEIDA- 1236 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORMS ARE LIKELY THIS AFTERNOON... CLUSTERS OF THUNDERSTORMS OVER SOUTHERN ONTARIO ARE MOVING SOUTHEAST AT 30 MPH, AND WILL CROSS LAKE ONTARIO BETWEEN 1 AND 2 PM. THESE THUNDERSTORMS WILL MOVE INTO THE NORTHERN FINGER LAKES AND WESTERN MOHAWK VALLEY BY 3 PM. THE AIRMASS OVER CENTRAL NEW YORK IS HUMID AND UNSTABLE, AND THE THUNDERSTORMS COULD BECOME SEVERE AS THEY MOVE INTO UPSTATE NEW YORK. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECAST UPDATES, AND BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS AFTERNOON.
Special weather statement, Jul 29, 2:50 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT SAT JUL 29 2006 NYZ009-037-291930- ONEIDA NY- 250 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR VERONA BEACH... AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BLOSSVALE AT 255 PM EDT... NEW LONDON AND ONEIDA CASTLE AT 305 PM EDT... VERONA MILLS AND VERONA AT 310 PM EDT... ROME AND VERNON AT 315 PM EDT... GRIFFISS AFB AT 325 PM EDT... WESTMORELAND AND COLEMANS AT 330 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. ADDITIONAL STRONG STORMS WILL MOVE ACROSS ONEIDA COUNTY AFTER 330 PM.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:56 PM EDT | Flash Flood Watch | BGM | Cayuga, Chenango, Cortland, Madison, Oneida, Onondaga and 5 more | 7 hr |
| Jul 29, 3:03 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 57 min |
| Jul 29, 3:20 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 40 min |
| Jul 29, 3:27 PM EDT | Tornado Warning | BGM | Oneida | 125 days |
| Jul 29, 3:51 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Otsego | 54 min |
| Jul 29, 4:01 PM EDT | Tornado Warning | BGM | Onondaga | 125 days |
| Jul 29, 4:23 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison | 67 min |
| Jul 29, 4:40 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.